MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; CEMENTED FINNED TIB. TRA SZ 3F/3T

EXACTECH, INC. OPTETRAK; CEMENTED FINNED TIB. TRA SZ 3F/3T
Model Number 230-03-03
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by (b)(6), this (b)(6) y/o, female patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2011.The indication for the index procedure was osteoarthritis.The patient was implanted with a asymmetric femoral cruciate retained cemented size 3 right (catalog 230-03-03, serial (b)(4)), optetrak knee system - cemented finned tibial tray - size 3f/3t (catalog 200-04-33, serial (b)(4)), optetrak knee system - cruciate retained (cr) tibial insert - size 3 - 13mm (catalog 200-23-13, serial (b)(4)) and heraeus medical antibiotic loaded high viscosity bone cement (catalog 66017569, serial (b)(4)).On (b)(6) 2019, approximately 105 months post implantation, the patient underwent revision due to aseptic loosening femur; aseptic loosening tibia.The exactech femoral component removed; tibial component removed; tibial liner component removed and replaced with sigma femoral posterior stabilized cemented size 3 right, mbt revision tibial tray cemented size 3 and rotating platform stabilised tibial insert size 3 15.0mm.
 
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of an insufficient bond between the implant and the bone, which led to aseptic (non-infected) loosening.However, this cannot be confirmed since the devices were not returned for evaluation.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices no information provided in the following section(s): a4, a5, and b6.The following section(s) have additional info: d2, d4 (catalog number, serial number, exp date, and udi number), g4, g5, g7, h1, h2, h3, h4, h6, and h7.Section h11: corrections made in the following section(s): (d2) common device name.(d4) catalog number, serial number, exp date, and udi number.(g5) 510k number.(h4) manufacture date.(h6) evaluation codes.

Brand Name
OPTETRAK
Common Device Name
CEMENTED FINNED TIB. TRA SZ 3F/3T
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9714746
Report Number1038671-2020-00192
Device Sequence Number19407003
Product Code JWH
UDI-Device Identifier10885862061751
UDI-Public10885862061751
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2015
Device Model Number230-03-03
Device Catalogue Number200-04-33
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR